my dog one night just was lethargic and didnt wanna eat or anything and couldnt jump on bed or anything as usual. He is usually hyper and crazy little dog but now is total opposite. i took him to the vet and she said that the xray looked fine and his bloodwork was fine but he was dehydrated and just might be sick or have a sore back. Well he is on antibiotics and pain med and is doing a little better but still want go poop and still seems not himself and si its been the second day. He also looks at his butt and it looks like one of his legs is bothering him, but he is now jumping up on the bed and stuff and is not crying when doing it, but like i said he is still not the same. he threw up once some can dog food the vet gave me, but then yest. he wouldnt even smell it so i gave him some of his usual dry food and he ate it, but still no poop. Please help if you can ....oh he is an 4 yr, old Shi-tzu
I wonder if the pain medication could have caused him to be constipated? That could account for the lethargy and throwing up. Pain meds can cause digestive upset.
It is possible that what started all this was that he had sprained his leg or something, then after the pain treatment, the constipation started? Ask the vet about this, and what they recommend.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.